USMLE forum
 
USMLE Forum
Step 1
Step 2 CK
Step 2 CS
Matching & Residency
Step 3
Classifieds
 
Archives
 
 
  <<   < *  Step 3   *  >   >>  

* chf
 #841814  
  vuyyuru - 06/17/17 09:40
 
  A 72-year-old white man is seen in the clinic with complaints of increasing dyspnea on exertion and orthopnea. The patient recently moved to the city and has records of a recent hospitalization four months ago for dyspnea upon minimal activity, increasing fatigue, and orthopnea. The patient has a long-standing history of asthma and diabetes. Medications at this time include inhaled steroids, inhaled beta-agonists, and glyburide. ACE inhibitors and furosemide were started two months ago.

Vital signs are: pulse 100/min, respirations 24/min, and blood pressure 154/94 mm Hg. Cardiovascular examination reveals a regular rate and rhythm, and an S4 is present. Bibasilar crackles are evident in the chest. There is no wheezing. There is a trace bilateral pedal edema in the extremities, and routine labs are normal, except for a BUN of 42 mg/dL and a creatinine of 1.9 mg/dL. An EKG shows a sinus rhythm with left ventricular hypertrophy. Chest x-ray shows cardiomegaly and increased vascular congestion. Labs four months ago showed a BUN of 27 mg/dL and a creatinine of 1.2 mg/dL. Echocardiogram shows left ventricular hypertrophy and an ejection fraction of 57%.

What is the next step in management in the management of this patient?

(A) Increase the dose of furosemide
(B) Restrict salt and fluids and reschedule a return appointment in four weeks
(C) Increase the dose of ACE inhibitors
(D) Add digoxin
(E) Start the patient on carvedilol
 
Report Abuse

 
 

* Re:chf
#3341242
  gelitino - 06/17/17 11:52
 
  start the px on carvedilol  
Report Abuse

          Page 1 of 1          

[<<First]   [<Prev]  ... Message ...  [Next >]   [Last >>]

 
Logon to post a new Message/Reply
 
 
 
 

 

 

Google
  Web USMLEforum.com
 

Step 1 Step 2 CK Step 2 CS Matching & Residency Step 3 Classifieds
LoginUSMLE LinksHome